My 8 year old son has adhd and autism. Hes not violent towards other children but is very violent towards himself. He starts occupational therapy next week and just started seeing a psychiatrist a month ago. His next appt is Thursday morning and the doctor is wanting to put him on abilify or resperdil and I was wondering if anyone has used either of these and if they helped or had any bad side effects.
My son is 6 and is also diagnosed with autism at first they said he was adhd and bipolar but just recently they changed that diagnoses to just autism they said there was no need for a adhd diagnoses because most autistic kids also have all the adhd symptoms as well. Anyway my son as hurts himself and has some severe mood swings and he has been on respiridol for almost 2 years now and has been doing great he does still at times try to hurt himself but not nearly as much as he did before i don't know about abilify he has also been on concerta, adderall (adderrall), metadate, ritalin and focalin he had reactions to all those especially the focalin he started hallucinating so now he just takes the risperdal and he also takes tenex at night.
Thank you so much you have been very helpful and gave me a few things to talk to his psychiatrist about. My son has severe mood swings to and gets frustrated very easily. He has took metadate,straterra,and daytrana and had terrible reactions to them. He is taking vyvanse now but it is causing him to have hallucinations and very bad tics where he will jerk and shudder and make noises out of the blue and they are getting worse. What does your son take Tenex for? If you dont mind me asking.
He takes the tenex at night it helps him sleep. He has also started having some vocal tics it is more like a grunting noise or like he is clearing his throat and he has started repeating words sometimes he says the same word like 5 times and he gets very frustrated when he does it and starts to cry just the other day he said he wanted to ride in his grandmas truck truck truck truck truck and he just put his head down and cried and said truck one more time it just makes me cry to know how frustrated he is. the dr told me the risperdall is spoes to also help with the focal tics and so he increased the dose and so far the tics seem to be less he has an appt with a neurologist in August
my son has the same tics as yours and he is getting worse. He gets so frustrated very easily and when he does he starts hitting himself in the head as hard as he can. We have to hold his arms down to his side and calm him down before he will stop. I knowhow you feel. sometimes I just watch him and I start crying. He starts therapy tomorrow and when I talked to them about his test scores from his evaluation she told me that he has the mental capacity of a 4 to 5 year old. It broke my heart when she said that.
I know what you mean my we have to hold him down to infact just yesterday i had to take him to the er to get stitches he hit his head on the corner of a table. He is in speech, OT and we have done behavior therapy but that didn't last long lol the therapist was not helpeful at all. my son has the mental capacity of about a 4 year old and they said that his self help skills are that of a 2 year old and honestly i cried even though i already knew if i guess just having it down on paper made it more real i have a 3 year old and an almost 2 year old and my 3 year old is more advanced then he is with certain things but if you put my son infront of a computer or a his playstation 2 he is so good he does stuff on the computer i can't do lol
My son was on drugs for ADD and ADHD ,Adderall (adderrall) and then Concerta until we found out he was having Seizures ,witch can be a side effect from the drugs they give out for ADD and ADHD. Along with other very bad side effects. These drugs are like speed.I blame my self for my son having his Seizures and some of them you wouldn't know he was having them unless he was hooked up to the EEG .
My son took resperdil for awhile until we had to take him to the Emergence room because he was having a reaction to it even after being on it for over a year,scared the you know what out of me and him and his dad.
I later on had a Neurologist tell me that the first thing she has all her patients do who are on resperdil is take them off it because children should not be on it if they are having Seizures.I didn't think it was doing anything for him and was already taken him off of it slowly.
If you think your child is just having tics you should really have them seen by a Neurologist and have a EEG done to make sure there are no Seizures.And don't take no from the Doctor , you are the only one who can fight for your child.
Try giving Vitamin B6 and Omega 3-6-9 along with Children Multivitamin every day,and this doesn't have all the bad side effects and they need them .They have helped my some to calm down to learn better.
My son still has Seizures every day even on Medicines and a VNS put in last year in June.
I know of a young girl who has taken abilify and it did nothing for her.
Dose your son have an IEP and talk to the School Counselor every week?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.